Letters in Mathematical Physics

, Volume 104, Issue 9, pp 1053–1078 | Cite as

Plane Partitions with Two-Periodic Weights

  • Sevak Mkrtchyan


We study scaling limits of skew plane partitions with periodic weights under several boundary conditions. We compute the correlation kernel of the limiting point process in the bulk and near turning points on the frozen boundary. The system develops pairs of turning points (points where three different phases meet), which are separated by “semi-frozen” regions. We show that the point process at such a turning point is a pair of non-trivially correlated GUE minor processes. In the limit when all weights become the same, i.e. in the homogeneous case, such a pair of turning points collapses into a single turning point and the local process becomes the GUE minor process. We also study an intermediate regime when the weights are periodic but all converge to 1. In this regime the limit shape and correlations in the bulk are the same as in the case of homogeneous weights, and periodicity is not visible in the bulk. However, the process at turning points is still not the GUE minor process.

Mathematics Subject Classification (2010)

Primary 82B20 Secondary 82B05 60C05 


Dimer model plane partitions GUE minor process 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Betea, D.:Elliptically distributed lozenge tilings of a hexagon (2011). arXiv:1110.4176
  2. 2.
    Borodin A.: Periodic Schur process and cylindric partitions. Duke Math. J. 140(3), 391–468 (2007)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Borodin A.: Schur dynamics of the Schur processes. Adv. Math. 228(4), 2268–2291 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Borodin A., Gorin V.: Shuffling algorithm for boxed plane partitions. Adv. Math. 220(6), 1739–1770 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Borodin A., Gorin V., Rains E.M.: q-distributions on boxed plane partitions. Selecta Math. (N.S.) 16(4), 731–789 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Boutillier C., Mkrtchyan S., Reshetikhin N., Tingley P.: Random skew plane partitions with a piecewise periodic back wall. Ann. Henri Poincaré 13(2), 271–296 (2012)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    Cohn, H., Larsen, M., Propp, J.: The shape of a typical boxed plane partition. N. Y. J. Math. 4, 137–165 (1998) (electronic)Google Scholar
  8. 8.
    Gorin, V.E.: Nonintersecting paths and the Hahn orthogonal polynomial ensemble. Funktsional. Anal. i Prilozhen. 42(3), 23–44, 96 (2008)Google Scholar
  9. 9.
    Gorin, V., Panova, G.: Asymptotics of symmetric polynomials with applications to statistical mechanics and representation theory (2013). arXiv:1301.0634
  10. 10.
    Johansson K.: Non-intersecting paths, random tilings and random matrices. Probab. Theory Relat. Fields 123(2), 225–280 (2002)CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    Johansson K., Nordenstam E.: Eigenvalues of GUE minors. Electron. J. Probab. 11(50), 1342–1371 (2006)zbMATHMathSciNetGoogle Scholar
  12. 12.
    Kenyon R.: Height fluctuations in the honeycomb dimer model. Commun. Math. Phys. 281(3), 675–709 (2008)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  13. 13.
    Kenyon R., Okounkov A.: Limit shapes and the complex Burgers equation. Acta Math. 199(2), 263–302 (2007)CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Kenyon R., Okounkov A., Sheffield S.: Dimers and amoebae. Ann. Math. (2) 163(3), 1019–1056 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  15. 15.
    Mkrtchyan S.: Scaling limits of random skew plane partitions with arbitrarily sloped back walls. Commun. Math. Phys. 305(3), 711–739 (2011)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  16. 16.
    Nienhuis B., Hilhorst H.J., Blöte H.W.J.: Triangular SOS models and cubic-crystal shapes. J. Phys. A 17(18), 3559–3581 (1984)ADSCrossRefMathSciNetGoogle Scholar
  17. 17.
    Okounkov A.: Infinite wedge and random partitions. Selecta Math. (N.S.) 7(1), 57–81 (2001)CrossRefzbMATHMathSciNetGoogle Scholar
  18. 18.
    Okounkov, A.: Symmetric functions and random partitions. In: Symmetric Functions 2001: Surveys of Developments and Perspectives, NATO Sci. Ser. II Math. Phys. Chem., vol. 74, pp. 223–252. Kluwer Acad. Publ., Dordrecht (2002)Google Scholar
  19. 19.
    Okounkov, A., Reshetikhin, N.: The birth of a random matrix. Mosc. Math. J. 6(3), 553–566, 588 (2006)Google Scholar
  20. 20.
    Okounkov A., Reshetikhin N.: Random skew plane partitions and the Pearcey process. Commun. Math. Phys. 269(3), 571–609 (2007)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  21. 21.
    Okounkov, A., Reshetikhin, N.: Correlation function of Schur process with application to local geometry of a random 3-dimensional Young diagram. J. Am. Math. Soc. 16(3), 581–603 (2003) (electronic)Google Scholar
  22. 22.
    Petrov, L.: Asymptotics of random lozenge tilings via gelfand-tsetlin schemes (2012). arXiv:1202.3901
  23. 23.
    Sheffield, S.: Random surfaces. Astérisque (304), vi+175 (2005)Google Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2014

Authors and Affiliations

  1. 1.Carnegie Mellon UniversityPittsburghUSA

Personalised recommendations